Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Prescribed amitriptyline to help sleep and foot pain. Taking Zolpiden. Can these be taken together?

Dec 2014
User rating for this question
Answered by

Practicing since : 2007
Answered : 4156 Questions
I have been prescribed amitriptyline 25mg for help w/ sleep problems and foot pain. I have been taking zolpiden for years, it has lost its effectiveness, can they be taken together, w/ less dose of zolpiden, until I can wean off,? also take 2mg of lorazapam daily as needed.
Posted Thu, 10 Oct 2013 in Medicines and Side Effects
Answered by Dr. Seikhoo Bishnoi 56 minutes later
Brief Answer:

Detailed Answer:
Welcome to XXXXXXX

Amitryptilline is a TCA class anti-depressant drug. The drug is a good anti-dperessant and it also improves sleep. In a lot of elderly persons this can be used for sleep because high dose benzodiazepine drugs are not advisable in them.

Now coming to your question-

- Yes, zolpidem can be taken with amitryptilline. If excessive sedation occurs then you can reduce the dose of zolpidem. But over all there is no contra-indication to use these drugs together.

- Also there is no contraindication to take Lorazepam with these drugs, but keep a watch on excessive sedation.

hope this helps you, if you have more questions you can ask again.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor